Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 107, NWS Tulsa, OK

August 26, 2019Ottawa County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Aug 26, 2019, 9:19 PM CDT for Ottawa County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2019, 9:19 PM CDT (02:19 UTC)
Expired
Aug 26, 2019, 9:38 PM CDT
In force
19 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

437 
WFUS54 KTSA 270219
TORTSA
OKC115-270300-
/O.NEW.KTSA.TO.W.0107.190827T0219Z-190827T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
919 PM CDT Mon Aug 26 2019

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Eastern Ottawa County in northeastern Oklahoma...

* Until 1000 PM CDT.
    
* At 919 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles south of Quapaw, moving southeast at 10 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Miami...                          Quapaw...
  Wyandotte...                      Ottawa...
  Peoria...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 306 and 320.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3693 9462 3667 9462 3667 9466 3685 9490
      3699 9478
TIME...MOT...LOC 0219Z 303DEG 10KT 3688 9476 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$
1 follow-up statement
112 
WWUS54 KTSA 270238
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
938 PM CDT Mon Aug 26 2019

OKC115-270248-
/O.CAN.KTSA.TO.W.0107.000000T0000Z-190827T0300Z/
Ottawa OK-
938 PM CDT Mon Aug 26 2019

...THE TORNADO WARNING FOR EASTERN OTTAWA COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3693 9462 3667 9462 3667 9466 3685 9490
      3699 9478
TIME...MOT...LOC 0237Z 303DEG 10KT 3685 9470 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Aug 26, 9:01 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 26, 9:01 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
901 PM CDT Mon Aug 26 2019

.DISCUSSION...
Severe thunderstorms continue to develop in the vicinity of the
cold front that is advancing into northeast Oklahoma at this
hour. The front is currently near a Copan to Red Rock line.
The airmass just in advance of the cold front is still uncapped
with surface based cape running in the vicinity of 5000 J/kg.
Still the potential for a tornado over the next hour or so across
northeast Oklahoma if any of the discrete cells can stay rooted
along the surface boundary. As the cap strengthens over the next
few hours the activity will become more elevated as the cold front
spreads south. Still expecting a cluster of storms to develop overnight
across southern portions of the area as the low level jet increases.

Have made some adjustments to pops for Tonight to reflect current
trends in short-term model guidance.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Aug 26, 4:52 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Generally along and north of a line from
           McAlester Oklahoma to Fort Smith Arkansas.
	ONSET...After 6 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...After 9 PM.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.

Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather.  Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma.  Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.

Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 26, 7:05 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
705 PM CDT Mon Aug 26 2019

OKZ054-270045-
Osage OK-
705 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
745 PM CDT...

At 705 PM CDT, a strong thunderstorm was located near Grainola,
moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Grainola...                       Foraker...
Pearsonia...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3697 9638 3671 9648 3684 9676 3685 9675
      3698 9669
TIME...MOT...LOC 0005Z 287DEG 13KT 3691 9668
Special weather statement, Aug 26, 8:01 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
801 PM CDT Mon Aug 26 2019

OKZ054-270145-
Osage OK-
801 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
845 PM CDT...

At 800 PM CDT, a strong thunderstorm was located 3 miles southeast of
Pearsonia, moving southeast at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Pawhuska...                       Barnsdall...
Osage Hills State Park...         Pearsonia...
Okesa...                          Sunset Lake...
Pershing...                       Nelagoney...
Tallant...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3673 9652 3688 9642 3678 9604 3650 9621
TIME...MOT...LOC 0100Z 293DEG 13KT 3676 9641
Local storm report, Aug 26, 8:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     2 SE PAWHUSKA           36.65N 96.31W
08/26/2019  M62 MPH          OSAGE              OK   BROADCAST MEDIA

            BROADCAST MEDIA ESTIMATES A 62MPH WIND GUST 2 MILES SE OF
            PAWHUSKA.

&&

SNIDER
Special weather statement, Aug 26, 8:57 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
857 PM CDT Mon Aug 26 2019

OKZ056-057-061-270245-
Craig OK-Rogers OK-Nowata OK-
857 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHERN NOWATA COUNTIES UNTIL 945 PM CDT...

At 856 PM CDT, a strong thunderstorm was located 3 miles northwest of
New Alluwe, moving southeast at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         Nowata...
Chelsea...                        Talala...
Big Cabin...                      New Alluwe...
Watova...                         White Oak...
Bushyhead...

This includes Interstate 44 between mile markers 276 and 284.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3659 9508 3651 9532 3651 9543 3647 9544
      3640 9564 3663 9578 3679 9536
TIME...MOT...LOC 0156Z 304DEG 15KT 3665 9553
Local storm report, Aug 26, 8:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     3 SE PAWHUSKA           36.64N 96.30W
08/26/2019  M70 MPH          OSAGE              OK   BROADCAST MEDIA

            WIND GUST MEASURED TO 70MPH ALONG HIGHWAY 11 SE OF
            PAWHUSKA.

&&

SNIDER
Local storm report, Aug 26, 9:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             PAWHUSKA                36.67N 96.34W
08/26/2019  M1.00 INCH       OSAGE              OK   PUBLIC

            PICTURE FROM SOCIAL MEDIA SHOWS QUARTER SIZE HAIL.

&&

SNIDER

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:05 PM CDTSpecial Weather StatementTSAOsage40 min
Aug 26, 7:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Aug 26, 7:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Aug 26, 7:47 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee43 min
Aug 26, 8:01 PM CDTSpecial Weather StatementTSAOsage44 min
Aug 26, 8:08 PM CDTSevere Thunderstorm WarningTSAOsage52 min
Aug 26, 8:15 PM CDTSevere Thunderstorm WarningTSAOsage45 min
Aug 26, 8:38 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Aug 26, 8:55 PM CDTSevere Thunderstorm WarningTSAOsage, Washington50 min
Aug 26, 8:57 PM CDTSpecial Weather StatementTSANowata48 min
Aug 26, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers42 min
Aug 26, 9:17 PM CDTTornado WarningTSANowata, Rogers17 min
Aug 26, 9:37 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers51 min
Aug 26, 9:48 PM CDTSpecial Weather StatementTSANowata42 min
Aug 26, 10:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner25 min
Aug 26, 10:16 PM CDTSpecial Weather StatementTSAWashington44 min
Aug 26, 10:23 PM CDTAreal Flood AdvisoryTSADelaware, Ottawa2 hr
Aug 26, 10:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Aug 26, 10:28 PM CDTSevere Thunderstorm WarningTSAOsage, Washington47 min
Aug 26, 10:52 PM CDTSpecial Weather StatementTSATulsa23 min
Aug 26, 11:00 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah45 min
Aug 26, 11:01 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes119 min
Aug 26, 11:03 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington42 min
Aug 26, 11:06 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes3 hr
Aug 26, 11:17 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner43 min
Aug 26, 11:26 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner49 min
Aug 26, 11:28 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner47 min
Aug 26, 11:43 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner47 min
Aug 26, 11:46 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee44 min
Aug 26, 11:50 PM CDTSpecial Weather StatementTSARogers25 min
Aug 27, 12:07 AM CDTFlash Flood WarningTSAAdair, Cherokee, Mayes, Rogers, Wagoner3 hr
Aug 27, 12:17 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner43 min
Aug 27, 12:33 AM CDTSpecial Weather StatementTSACherokee27 min
Aug 27, 12:44 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Muskogee, Sequoyah46 min
Aug 27, 12:49 AM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner3 hr
Aug 27, 1:11 AM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah3 hr
Aug 27, 1:23 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah52 min
Aug 27, 1:51 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha39 min
Aug 27, 2:10 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
Aug 27, 2:20 AM CDTSpecial Weather StatementTSAPushmataha25 min
Aug 27, 2:55 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 27, 3:20 AM CDTSpecial Weather StatementTSAPushmataha55 min
Aug 27, 4:20 AM CDTSpecial Weather StatementTSAPushmataha40 min

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.